| Model Number |
MS1-4590S |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
Failure of Implant (1924)
| Date of Event |
11/22/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has not been returned for evaluation as it remains in-situ.The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.
Event or Problem Description
Information was received that the rod has a broken pin and a broken radial bearing.It was reported the rod is still able lengthen.No patient adverse event was reported.
Additional Manufacturer Narrative
Additional data a2, a3, b3, b6, d6, g3, h2, h10.A review of the dhr documents indicated that the magec rod was manufactured by the specified requirements and met all of the required quality inspections before shipment.
Additional Manufacturer Narrative
Per the complaint description, the product will not be returned as it remains in-situ.Reportedly, the rod is currently distracting as expected, thus treatment is continuing.The x-ray image revealed a broken ball bearing and locking pin, which confirms the reported failure.A rod with a broken pin cannot transfer torque from the magnet module to the lead screw, which means no distraction is possible.This device can be distracted by pulling force only, in this case the pulling force would be coming from the pair rod, which is still fully functional.Because the locking pin is broken, there is nothing constraining the axial motion of the distraction rod within the housing tube.With the spine growing and the other rod lengthening, the broken rod can passively extend as the distraction rod slides within the housing tube.The pair rod is then able to drive the construct of the affected rod.The potential cause of the broken radial bearing and locking pin is excessive axial loading due to the patient's unique anatomy and/or daily activities.The iqc inspection data for the lots of radial ball bearing and locking pin were reviewed and the parts met design specifications per the engineering drawings confirming there were not any manufacturing or assembly defects.
Event or Problem Description
No additional information was provided.